MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD SLIDE LOCK HUNTER BOWEL GRASPER 5MM 45CM; GRASPING FORCEPS

INTEGRA LIFESCIENCES MANSFIELD SLIDE LOCK HUNTER BOWEL GRASPER 5MM 45CM; GRASPING FORCEPS
Catalog Number 610165
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/03/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the 5mm 45cm slide lock hunter bowel grasper (610165) was missing the screw that secures it to the laryngoscope.Additionally, a portion of the instrument broke off inside the patient during laparoscopic general surgery.At this time, it is unknown whether the broken part was retrieved.No further patient consequence was reported.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: d4 (product lot number), d9, g3, g6, h2, h3, h6, h11.Additional information: there was no delay in surgery; the component that controls the mechanism was lost, and a replacement was used to complete the procedure.There is no negative information concerning the patient's recovery.The 610165 slide lock hunter bowel grasper 5mm 45cm was returned for evaluation: failure analysis: the returned 610165 slide lock hunter bowel grasper is in used condition with wear along the shaft and on the handles.The set screw in the jaws was missing, leaving the jaws loose and unusable, and staining was visible on the jaws.The product lot indicates a manufacturing date of 2019.Damage to the screw may be the result of wear over multiple years of use.Per the product information for use (ifu) jl-00016," the instrument must be inspected to assure proper functioning prior to each use with particular attention paid to the condition of all moving parts, tips, box locks, ratchets, and cutting edges." the set screw broke off due to wear.No manufacturing, workmanship, or material deficiency has been identified.Root cause analysis: the reported complaint is confirmed.The returned 610165 slide lock grasper is in used condition with damage along the shaft and handles, as well as a missing set screw due to wear.

Brand Name
SLIDE LOCK HUNTER BOWEL GRASPER 5MM 45CM
Common Device Name
GRASPING FORCEPS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22376357
Report Number3014334038-2025-00088
Device Sequence Number4437270
Product Code GCJ
UDI-Device Identifier10381780146780
UDI-Public10381780146780
Combination Product (Y/N)N
PMA/510(K) Number
NI
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number610165
Device Lot NumberAG1910
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2025
Supplement Date Received by Manufacturer07/07/2025
Initial Report FDA Received Date07/01/2025
Supplement Report FDA Received Date07/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown